Alert archive / Washington / Gale Warnings in 2016
Gale Warning 48, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 26, 2016, 2:50 AM PDT. It took effect at May 26, 2016, 1:00 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2016, 2:50 AM PDT (09:50 UTC)
- In effect from
- May 26, 2016, 1:00 PM PDT
- Expired
- May 27, 2016, 3:10 AM PDT
- In force
- 14 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
398 WHUS76 KSEW 260950 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 250 AM PDT THU MAY 26 2016 PZZ133-134-261100- /O.CAN.KSEW.SC.Y.0119.000000T0000Z-160526T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 250 AM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY HAS ENDED... THE SMALL CRAFT ADVISORY FOR THE NORTHERN INLAND WATERS AND ADMIRALTY INLET HAS ENDED. $$ PZZ131-132-261800- /O.EXT.KSEW.SC.Y.0120.000000T0000Z-160526T2000Z/ /O.UPG.KSEW.GL.A.0030.160527T0000Z-160527T1200Z/ /O.NEW.KSEW.GL.W.0048.160526T2000Z-160527T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 250 AM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND/WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WINDS. WIND RISING TO 25 TO 40 KT THIS AFTERNOON AND TONIGHT WITH 4 TO 6 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-261800- /O.CON.KSEW.SC.Y.0118.000000T0000Z-160527T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 250 AM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 3 TO 5 FT. W SWELL 6 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
4 follow-up statements
020 WHUS76 KSEW 261546 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 846 AM PDT THU MAY 26 2016 PZZ131-132-270000- /O.CON.KSEW.SC.Y.0120.000000T0000Z-160526T2000Z/ /O.CON.KSEW.GL.W.0048.160526T2000Z-160527T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 846 AM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WIND/WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. WIND RISING TO 30 TO 40 KT LATE THIS AFTERNOON AND TONIGHT WITH 4 TO 6 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-270000- /O.NEW.KSEW.SC.Y.0121.160527T0000Z-160527T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 846 AM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. * WIND/WAVES...SOUTHWEST WIND 15 TO 30 KT WITH 2 TO 5 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-270000- /O.EXB.KSEW.SC.Y.0118.160527T0000Z-160527T1200Z/ ADMIRALTY INLET- 846 AM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. * WIND/WAVES...NORTHWEST WIND 15 TO 30 KT WITH 2 TO 5 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-270000- /O.EXA.KSEW.SC.Y.0118.000000T0000Z-160527T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 846 AM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. * WIND/WAVES...NORTHWEST WIND 15 TO 25 KT WITH WIND WAVES 3 TO 5 FT. W SWELL 6 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-270000- /O.CON.KSEW.SC.Y.0118.000000T0000Z-160527T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 846 AM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 25 KT WITH WIND WAVES 3 TO 5 FT. W SWELL 6 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
600 WHUS76 KSEW 262144 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 244 PM PDT THU MAY 26 2016 PZZ131-132-270545- /O.CON.KSEW.GL.W.0048.000000T0000Z-160527T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 244 PM PDT THU MAY 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...WEST WIND 25 TO 40 KT WITH 4 TO 7 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-270545- /O.CON.KSEW.SC.Y.0118.000000T0000Z-160527T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 244 PM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 25 KT WITH WIND WAVES 3 TO 5 FT. W SWELL 6 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-270545- /O.CON.KSEW.SC.Y.0121.160527T0000Z-160527T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 244 PM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...SOUTHWEST WIND 15 TO 30 KT WITH 2 TO 5 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-270545- /O.CON.KSEW.SC.Y.0118.160527T0000Z-160527T1200Z/ ADMIRALTY INLET- 244 PM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 30 KT WITH 2 TO 5 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
292 WHUS76 KSEW 270410 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 910 PM PDT THU MAY 26 2016 PZZ131-132-271200- /O.CON.KSEW.GL.W.0048.000000T0000Z-160527T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 910 PM PDT THU MAY 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...WEST WIND 25 TO 35 KNOTS WITH 4 TO 6 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-271200- /O.CON.KSEW.SC.Y.0118.000000T0000Z-160527T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 910 PM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 30 KNOTS WITH WIND WAVES 3 TO 6 FEET. W SWELL 6 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-271200- /O.CON.KSEW.SC.Y.0121.000000T0000Z-160527T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 910 PM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...WEST TO SOUTHWEST WIND 15 TO 30 KNOTS WITH 2 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-271200- /O.CON.KSEW.SC.Y.0118.000000T0000Z-160527T1200Z/ ADMIRALTY INLET- 910 PM PDT THU MAY 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
735 WHUS76 KSEW 271010 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 310 AM PDT FRI MAY 27 2016 PZZ131-132-271815- /O.CAN.KSEW.GL.W.0048.000000T0000Z-160527T1200Z/ /O.NEW.KSEW.SC.Y.0122.160527T1010Z-160528T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 310 AM PDT FRI MAY 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. * WIND/WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-271115- /O.CAN.KSEW.SC.Y.0121.000000T0000Z-160527T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 310 AM PDT FRI MAY 27 2016 ...SMALL CRAFT ADVISORY HAS ENDED... THE SMALL CRAFT ADVISORY FOR THE NORTHERN INLAND WATERS HAS ENDED. $$ PZZ134-271115- /O.CAN.KSEW.SC.Y.0118.000000T0000Z-160527T1200Z/ ADMIRALTY INLET- 310 AM PDT FRI MAY 27 2016 ...SMALL CRAFT ADVISORY HAS ENDED... THE SMALL CRAFT ADVISORY FOR ADMIRALTY INLET HAS . $$ PZZ130-150-153-156-170-173-176-271600- /O.EXT.KSEW.SC.Y.0118.000000T0000Z-160527T1600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 310 AM PDT FRI MAY 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WIND/WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 3 TO 5 FEET. W SWELL 6 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 25, 9:06 PM PDT, 5 hours 44 minutes earlier.
Area forecast discussion, May 25, 9:06 PM PDT, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
906 PM PDT WED MAY 25 2016
.SYNOPSIS...Continuing low level onshore flow help keep western
Washington mostly cloudy with highs in the 60s through this weekend.
At the same time an upper level trough will maintain a chance of
showers over the area. An upper level ridge is expected to bring
more sunshine and warmer weather Tuesday and Wednesday.
&&
.SHORT TERM...The large surface high over the NE Pacific will
maintain cool moist low level onshore over W WA through Friday
night. In addition, an upper level trough will remain over the
region Thursday through Sunday. Both features will contribute to
keeping W WA weather close to normal for late May and June.
This is actually kind of our doldrums period where weather systems
are quite weak and the dominant feature is most often the onshore
flow. The day-to-day weather usually stays pretty much the same,
marine stratus keeping the area mostly cloudy with some afternoon
sun breaks. Passing upper level troughs may bring a chance of light
showers every once in a while, and max temperatures get stuck in the
60s.
In the details for the next few days, the upper level low over the
AK panhandle this evening will slide SE over Vancouver Island
Thursday afternoon, then over W WA Thursday evening. Between the
increasing onshore flow and the approaching trough the moisture over
W WA will be deeper and shower activity will increase. It looks like
a Puget Sound convergence zone will set up by Thursday evening,
starting out around Everett then sagging S overnight. This doesn't
look like a widespread shower event so although there is a chance of
showers everywhere, the best chance will probably be in the
convergence zone. Could see nudging up POPs to the low end likely
range to cover the convergence zone.
There might be a minor lull in the light shower activity Thursday
night and Friday morning as the departing upper level trough moves
over E WA. However, the GFS shows shower activity increasing again
Friday afternoon as the left exit region of an 80 kt upper level
jetstream moves over the area. The convergence zone will probably
remain active Friday and Friday night as well. It looks like a weak
upper level shortwave trough will maintain chance of showers on
Saturday. Kam
.LONG TERM...Previous discussion from the 315 pm AFD. 500mb heights
fall a bit Sunday and Sunday night as the upper trough redevelops
for a short period. That is probably going to mean a showery
Memorial Day in some areas--once again the PSCZ and Cascades more
likely to see showers. The 12z GFS shows remarkably little
precipitation on Monday despite what looks like a good PSCZ pattern
and the ECMWF shows faster upper ridging next week, so the forecast
may yet change for the better. By Tuesday and Wednesday sunnier dry
weather looks likely.
&&
.AVIATION...An upper level trough along the B.C. coast will dig
southward tonight and brush Washington Thursday and Thursday night.
Light westerly flow aloft...becoming moderate northwesterly flow
Thursday afternoon and night. Low level onshore flow persist. The
air mass is stable with moisture mostly in the lower
levels...becoming somewhat unstable by Thursday evening. A Puget
Sound convergence zone is likely Thursday night...possibly affecting
the KPAE/KSEA/KBFI terminals with shifting winds and showers.
Cigs from KSEA northward are mostly VFR 3-3500K FT this
evening...with a mix of MVFR 2-2500K FT or VFR 3K FT elsewhere. MVFR
12-1800 FT becoming more widespread after 08z. Patchy drizzle
possible in the morning with vis temporarily down to 4-6SM...mainly
toward the coast. Cigs lift to mainly VFR stratus by Thursday
afternoon.
KSEA...Cigs mainly 3-3500K FT through midnight. MVFR cigs around
1500K FT developing 08-09z. Southwest wind 7-10 KT this
evening...then 8-12 KT w/ gusts 20 KT. Winds swinging around to west
or even Northwest Thursday evening with convergence zone showers
over or just north of the terminal. DTM
&&
.MARINE...Varying degrees of onshore flow will continue through the
end of the week. Gale force westerlies are likely through at least
midnight tonight in the Central-East Strait and again Thursday
evening. Small craft advisory winds are likely in the south part of
the North Inland waters and the north part of Admiralty Inlet during
periods of stronger westerly flow in the Strait. The onshore pattern
will repeat Friday at least and could continue into next week. DTM
&&
.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory for the Outer Coastal Waters...Central and
Eastern Strait...Northern Inland Waters...Admiralty Inlet.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:46 AM PDT | Small Craft Advisory | SEW | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.